Serious Brain zaps after quitting SSRIs

Started by mow, Jan 12, 2019, in Life Add to Reading List

  1. mow
    Posts: 9,137
    Likes: 16,080
    Joined: Mar 31, 2015

    mow long live flippa

    Jan 12, 2019
    So i've eaten antidepressants for 2 years and have now slowly dropped the dose and finally quit taking them because i will have military service starting in july and id like to be there without meds
    Now the classic withdrawal symptom for quitting them are these annoying brain zaps, i was wondering if anybody knows how long it'll take for them to stop occurring?
     
    #1
    2
    Ordinary Joel and RVD like this.
    2
    Ordinary Joel and RVD like this.
    May 28, 2022
  2. Cyreides
    Posts: 16,525
    Likes: 25,474
    Joined: Nov 23, 2014

    Cyreides gfy

    Jan 12, 2019
    The last time I stopped I got these, took a couple weeks before they stopped. It was f-----.
     
    #2
    3
    Ordinary Joel, RVD and mow like this.
    3
    Ordinary Joel, RVD and mow like this.
    May 28, 2022
  3. mow
    Posts: 9,137
    Likes: 16,080
    Joined: Mar 31, 2015

    mow long live flippa

    Jan 12, 2019
    yea ik theyre f---ing crazy
     
    #3
    2
    Ordinary Joel and Cyreides like this.
    2
    Ordinary Joel and Cyreides like this.
    May 28, 2022
  4. K18 El Duderino
    Posts: 4,338
    Likes: 7,937
    Joined: Dec 11, 2014

    K18 El Duderino Welcome to the Dopamine Dome

    Jan 12, 2019
    id say smoke weed but since your bout to go into the service I don't recommend that
     
    #4
    1
    Ordinary Joel likes this.
    1
    Ordinary Joel likes this.
    May 28, 2022
  5. mow
    Posts: 9,137
    Likes: 16,080
    Joined: Mar 31, 2015

    mow long live flippa

    Jan 12, 2019
    thought bout that yeah, dont rly wna cop a psychosis from trash weed either
     
    May 28, 2022
  6. dna hits
    Posts: 4,966
    Likes: 3,251
    Joined: May 3, 2017

    Jan 12, 2019
    It’s normal when you stop ssri’s. Tramadol did this to me. I think it only took a few days to go away. But I did get an 8th or green to deal with feeling mentally off or before breaking s---. Weed worked wonders for me.
     
    May 28, 2022
  7. mow
    Posts: 9,137
    Likes: 16,080
    Joined: Mar 31, 2015

    mow long live flippa

    Jan 12, 2019
    its been almost a week for me they just get more absurd
    n live so up north most weed over here is trash
     
    #7
    1
    Ordinary Joel likes this.
    1
    Ordinary Joel likes this.
    May 28, 2022
  8. dna hits
    Posts: 4,966
    Likes: 3,251
    Joined: May 3, 2017

    Jan 12, 2019
    Yeah man they s--- and make you think you’re going to have a seizure or some s---. Maybe go to a pharmacy tell them the brain zaps you’re having and whatever ssri you’re coming off and maybe they can give something. Mine didn’t last a week.
     
    #8
    2
    Ordinary Joel and mow like this.
    2
    Ordinary Joel and mow like this.
    May 28, 2022
  9. Alchemist34
    Posts: 5,090
    Likes: 11,589
    Joined: Feb 22, 2011

    Alchemist34 DO MY HEAD

    Jan 12, 2019
    how many days do they start after you stop taking them? I always forget to take mine sometimes for a few days and never feel anything. I've also quit them cold turkey before, multiple brands on multiple doses and never felt anything. Though i've never felt much ON them either except for d-ck problems when I was on lexapro. What brand and now much are you on
     
    #9
    2
    mow and Ordinary Joel like this.
    2
    mow and Ordinary Joel like this.
    May 28, 2022
  10. RVD
    Posts: 388
    Likes: 559
    Joined: Jul 3, 2018

    RVD One Of A Kind!

    Jan 12, 2019
    Just talk to your doctor and ween of slow as possible, you'll be fine dude the worst that can happen is discomfort.
     
    #10
    1
    Ordinary Joel likes this.
    1
    Ordinary Joel likes this.
    May 28, 2022
  11. mow
    Posts: 9,137
    Likes: 16,080
    Joined: Mar 31, 2015

    mow long live flippa

    Jan 13, 2019
    1-2 days after, and got those zaps even while just lowering doses. At the highest dose i was on 200 mg of sertraline (zoloft brand i guess?) I've gained weight while eating them and now that ive been completely off them i can feel much more emotional highs and lows properly instead of feeling just... basic
     
    #11
    2
    Slyk and Ordinary Joel like this.
    2
    Slyk and Ordinary Joel like this.
    May 28, 2022
  12. mow
    Posts: 9,137
    Likes: 16,080
    Joined: Mar 31, 2015

    mow long live flippa

    Jan 13, 2019
    Ive been weening off slowly but what ended up happening at the end was i ran out of them and didnt have money to buy more so the last steps of quitting were definitely a bit more hazard than what i planned
     
    #12
    3
    RVD, Buddha and Ordinary Joel like this.
    3
    RVD, Buddha and Ordinary Joel like this.
    May 28, 2022
  13. DeletedAccount
    Posts: 2,490
    Likes: 6,737
    Joined: Jul 20, 2011

    Jan 20, 2019
    i used to get them while i was on my meds and they stopped shortly after i stopped taking them. i wouldn’t stress, your body needs to recover from the change.
    :emoji_hugging:
     
    May 28, 2022
  14. CityFan
    Posts: 1,333
    Likes: 2,672
    Joined: Apr 25, 2015

    Jan 21, 2019
    Which antidepressant?

    It won’t take more than a couple of weeks mate. If it’s really bad just wean more slowly.
     
    #14
    1
    mow likes this.
    1
    mow likes this.
    May 28, 2022
  15. Australia
    Posts: 28,127
    Likes: 60,584
    Joined: Nov 29, 2014

    Jan 21, 2019
    same s--- happened to me about 2 week ago. i smoked an ounce of fucken gas buds in 2 days and went brainumb as s---. the next couple days where i was not-smoking or smoking once-twice per day I was getting dem brain zaps. they gone now blud, u be ok i htink
     
    #15
    2
    mow and Ordinary Joel like this.
    2
    mow and Ordinary Joel like this.
    May 28, 2022
  16. mow
    Posts: 9,137
    Likes: 16,080
    Joined: Mar 31, 2015

    mow long live flippa

    Jan 21, 2019
    Sertraline, ive weaned off slowly. Im three weeks in and the past 2 days have been a bit better (altho ive hardly even got out of bed)
     
    #16
    1
    Ordinary Joel likes this.
    1
    Ordinary Joel likes this.
    May 28, 2022
  17. Kate1819
    Posts: 106
    Likes: 137
    Joined: Jan 25, 2019

    Jan 25, 2019
    OMG I had the exact same thing. I was quitting Zoloft. It does go away my friend. Should be gone in 2-4 weeks. Was for me at least
     
    #17
    0 0
    May 28, 2022
  18. Kon
    Posts: 16,136
    Likes: 27,088
    Joined: Feb 15, 2011

    Kon

    Jan 25, 2019
    I'm on a very low dose of prozac, even lower than they recommended I take..I'm just taking 1 10 mg pill a day and have been since like early November..I'm gonna try to get off it fairly soon, you guys think I'll still get these brain zaps? Definitely not looking forward to them if so...I don't even get it, like you'll just randomly feel a zap in your brain at times throughout the day?

    Imagine if this was a side effect of quitting weed or some s---, anti-weed people and others would be all over it as a negative like 'I can't believe people take that s---' etc, but cuz it's seen as a 'legitimate' medicine or whatever, no one says s---.
     
    #18
    0 0
    May 28, 2022
  19. Kate1819
    Posts: 106
    Likes: 137
    Joined: Jan 25, 2019

    Jan 25, 2019
    Why are you gonna get off of it?

    And no, if you're on a low dose and perhaps titrate down a bit you will almost certainly not get zaps
     
    #19
    1
    Kon likes this.
    1
    Kon likes this.
    May 28, 2022
  20. Kon
    Posts: 16,136
    Likes: 27,088
    Joined: Feb 15, 2011

    Kon

    Jan 25, 2019
    Cuz I feel it's done more bad than good for me...it has helped my anxiety a little but I don't know if that's cuz it actually did anything, or it's just like a mental thing where cuz I'm taking it I'm not as worried bout my anxiety. It hasn't done anything for depression and has made other things worse as well.
     
    #20
    0 0
    May 28, 2022